Corticosteroid Medication Cartilage Steroid

Steroid Injections Increased Cartilage Loss In Knee Arthritis

Quarterly corticosteroid injections for knee osteoarthritis increased cartilage loss over the course of 2 years without providing any clinical benefit, according to a randomized controlled trial published in the May 16 issue of JAMA.


"Although the cartilage loss was not associated with worsening of symptom outcomes, rates of cartilage loss have been associated with higher rates of arthroplasty, raising the possibility of potential for longer-term adverse consequences on the health of the joint," write Timothy E. McAlindon, MD, MPH, from Tufts Medical Center in Boston, Massachusetts, and colleagues


1 Response

  1. Thanks for sharing this article. Conservative manual care and exercise are excellent alternatives to these steroid injections. Steroid injections may have there place, but it's not the first option.

Leave a Reply

Your email address will not be published. Required fields are marked *